International Journal of Medical and Health Research

International Journal of Medical and Health Research


International Journal of Medical and Health Research
International Journal of Medical and Health Research
Vol. 8, Issue 6 (2022)

SSRI-associated risk of increased mortality and GI bleeding, when used in combination with other medications


N Tsonev, G Valcheva, P Vasilev, I Kostov, D Notev

Despite the widespread use of selective serotonin reuptake inhibitors (SSRIs) in medical practice, they are associated with a number of adverse effects. severe gastrointestinal bleeding, especially if they are also taking non-steroidal anti-inflammatory drugs (NSAIDs) or certain other classes of drugs. These drugs can increase stomach acid secretion and inhibit the entry of serotonin into platelets. The report found worrisome interactions with NSAIDs such as ibuprofen and Naproxen, as well as anticoagulants - Warfarin or antiplatelet drugs - Aspirin and Clopidogrel. The real risk comes from the assumption that each of these drugs is relatively safe and benign, but they all carry a risk of bleeding, and this risk increases when these drugs are taken now. This entire article is to address bleeding often from the gastrointestinal tract associated with the concomitant use of SSRIs with anticoagulants and antiplatelets.
Download  |  Pages : 16-17
How to cite this article:
N Tsonev, G Valcheva, P Vasilev, I Kostov, D Notev. SSRI-associated risk of increased mortality and GI bleeding, when used in combination with other medications. International Journal of Medical and Health Research, Volume 8, Issue 6, 2022, Pages 16-17
International Journal of Medical and Health Research